• CAL's Avatar

    Some odd reaction to chemo or maybe port?

    Asked by CAL on Thursday, March 14, 2013

    Some odd reaction to chemo or maybe port?

    I had a mediport placed way back in October, 2012, 4 weeks after my lumpectomy and removal of 1 lymph node on my right side. Then I started chemo in late October. I had some weird reaction to the Taxotere and/or Cytoxan with my left hand (the opposite side & which is also the side where I have the mediport) becoming inflamed and a little swollen. It would subside before the next chemo and then flair up again but never really went away. Three months post chemo, my hand is not swollen but I still have a redness to that hand and arm that I don't have on the side where I had the lumpectomy, lymph node removed, and now radiation. It doesn't bother me and I don't really pay attention but there is a distinct difference in the color of the two extremities. I use to be a red-head so I am by nature very pale unless my freckles come together but my left hand and arm is definitely a distinct pink color all the time. Ironically, as far as I can tell, I don't have any problems with lymphedema on my effected side. Just weird so wondered if anyone else has heard of this.

    1 Answer from the Community

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.